Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 183, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 27, 2007, 3:13 PM CDT for Choctaw County, Oklahoma. It was in force for 92 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2007, 3:13 PM CDT (20:13 UTC)
- Expired
- Sep 27, 2007, 4:45 PM CDT
- In force
- 92 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 192 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 3:30 PM CDT | TSTM WND DMG | 2 Sw Apple, OK | SEVERAL 12-14 INCH DIA TREES DOWN...ONE ACROSS HIGHWAY. NUMEROUS LARGE TREE LIMBS DOWN OR BROKEN. |
| Sep 27, 3:32 PM CDT | HAIL 0.88 | Messer, OK | VERY WINDY...NO ESTIMATE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 272013
SVRTSA
OKC023-272145-
/O.NEW.KTSA.SV.W.0183.070927T2013Z-070927T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 445 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR MESSER...MOVING SOUTHWEST AT
10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MESSER...
SAWYER...KENT...HUGO...GOODLAND...SOPER AND BOSWELL.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3392 9591 3416 9590 3417 9538 3388 9534
3388 9555 3393 9557 3388 9570 3389 9573
3388 9586
TIME...MOT...LOC 2013Z 041DEG 11KT 3413 9543
$$4 follow-up statements
000
WWUS54 KTSA 272044
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT THU SEP 27 2007
OKC023-272145-
/O.CON.KTSA.SV.W.0183.000000T0000Z-070927T2145Z/
CHOCTAW OK-
343 PM CDT THU SEP 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CHOCTAW COUNTY...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SPEER...MOVING
SOUTHWEST AT 10 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO
THE SIZE OF NICKELS IN MESSER.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KENT...HUGO...
GOODLAND...GRANT...ORD...SOPER...GAY...UNGER AND BOSWELL.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3392 9591 3416 9590 3416 9555 3410 9540
3389 9548 3389 9555 3393 9556 3393 9559
3388 9570 3388 9586
TIME...MOT...LOC 2043Z 041DEG 11KT 3410 9555
$$000
WWUS54 KTSA 272114
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT THU SEP 27 2007
OKC023-272145-
/O.CON.KTSA.SV.W.0183.000000T0000Z-070927T2145Z/
CHOCTAW OK-
414 PM CDT THU SEP 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN CHOCTAW COUNTY...
AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KENT TO 8 MILES NORTHWEST OF KENT...MOVING SOUTHWEST
AT 10 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SOPER...GAY...
UNGER AND BOSWELL.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3392 9591 3416 9590 3417 9560 3414 9557
3393 9556 3393 9559 3388 9570 3389 9573
3388 9586
TIME...MOT...LOC 2114Z 041DEG 11KT 3405 9565 3418 9573
$$000
WWUS54 KTSA 272128
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT THU SEP 27 2007
OKC023-272145-
/O.CON.KTSA.SV.W.0183.000000T0000Z-070927T2145Z/
CHOCTAW OK-
428 PM CDT THU SEP 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN CHOCTAW COUNTY...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOPER TO 9 MILES NORTH OF SOPER...MOVING SOUTHWEST AT
10 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...UNGER AND
BOSWELL.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3392 9591 3416 9590 3417 9570 3411 9565
3398 9563 3389 9573 3388 9586
TIME...MOT...LOC 2128Z 041DEG 11KT 3402 9568 3415 9576
$$000
WWUS54 KTSA 272141
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT THU SEP 27 2007
OKC023-272151-
/O.EXP.KTSA.SV.W.0183.000000T0000Z-070927T2145Z/
CHOCTAW OK-
441 PM CDT THU SEP 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHOCTAW COUNTY EXPIRES
AT 445 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM
ACROSS WESTERN PORTIONS OF CHOCTAW COUNTY.
LAT...LON 3392 9591 3416 9590 3417 9570 3411 9565
3398 9563 3389 9573 3388 9586
TIME...MOT...LOC 2141Z 041DEG 11KT 3399 9571 3412 9579
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:59 PM CDT, 14 minutes earlier.
Area forecast discussion, Sep 27, 2:59 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 259 PM CDT THU SEP 27 2007 .DISCUSSION... A SEVERE STORM FORMED ALONG BOUNDARY CREATED BY DIFFERENTIAL HEATING BETWEEN FOG/LOW CLOUDS AND CLEAR SKIES THIS AFTERNOON... AND THERE WILL REMAIN A CONTINUED THREAT FOR STORMS OVER PUSH/CHOCTAW COUNTIES THIS AFTERNOON. THIS ACTIVITY SHOULD BE GONE BY 00Z AS DRIER LOW LEVEL AIR CONTINUES TO PUSH INTO THE AREA FROM THE NORTHEAST IN THE WAKE OF A FAST MOVING UPPER SYSTEM TO THE NORTH. WILL WORD ZFP WITH A LATE AFTERNOON PERIOD TO ACCOUNT FOR THIS...NO POPS THOUGH AFTER 00Z. OTHERWISE MAINLY A TEMP FORECAST THE FIRST FEW PERIODS AS DRY LOW LEVEL AIRMASS CONTINUES TO SETTLE OVER THE REGION WITH SIGNIFICANT LOW LEVEL MOISTURE PUSHED TO THE WEST. WITH CLEAR SKIES AND LIGHT WINDS IT SHOULD BE A COOLER NIGHT TONIGHT THOUGH IT MAY BE A STRUGGLE TO REACH GUIDANCE FORECAST LOWS. HAVE SEEN A SIGNIFICANT DROP IN DEW POINTS ACROSS NW ARKANSAS INTO FAR NE OKLAHOMA OVER PAST FEW HOURS HOWEVER AND THIS LENDS SOME DEGREE OF CONFIDENCE IN FORECASTING LOWS NEAR TO SLIGHTLY ABOVE MAV. POTENT SHORTWAVE EXPECTED TO MOVE INTO THE CENTRAL PLAINS THIS WEEKEND WITH ASSOCIATED COLD FRONT APPROACHING NE OKLAHOMA SOMETIME SUNDAY. APPEARS THAT SIGNIFICANT LOW LEVEL MOISTURE WILL BE TOUGH TO COME BY AS IT REMAINS SUPPRESSED TO THE SOUTHWEST BY LARGE SFC HIGH OVER THE EASTERN U.S. UNTIL ABOUT THE TIME THE FRONT ARRIVES LATE IN THE DAY. WILL KEEP A SLIGHT CHANCE OF STORMS FOR SUNDAY AFTERNOON THROUGH SUNDAY NIGHT THOUGH THE BETTER CHANCES REMAIN TO THE NORTH. THE STRENGTH OF THE UPPER SYSTEM DOES MAKE IT WORTH KEEPING AN EYE ON AS DEEP LAYER SHEAR OF 40KTS OR SO DEVELOPS OVER MUCH OF THE AREA. AFOREMENTIONED FRONT WILL WASH OUT OR LIFT NORTH QUICKLY...AND NO MAJOR PATTERN CHANGE EXPECTED THROUGH NEXT WEEK. ANOTHER FRONT EXPECTED TO SAG SOUTH BY TUESDAY AND MAY HAVE BETTER AVAILABLE MOISTURE BY THAT TIME. THUS WILL KEEP SOME LOW POPS FOR TUE/WED WITH TEMPS REMAINING ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 87 62 86 / 0 0 0 0 FSM 57 88 55 87 / 0 0 0 0 MLC 57 88 59 87 / 0 0 0 0 BVO 51 87 58 83 / 0 0 0 0 FYV 48 83 50 82 / 0 0 0 0 BYV 53 83 52 83 / 0 0 0 0 MKO 57 86 57 85 / 0 0 0 0 MIO 55 85 59 85 / 0 0 0 0 F10 57 86 60 85 / 10 0 0 0 HHW 62 87 60 87 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....14
Hazardous weather outlook, Sep 27, 2:30 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 230 PM CDT THU SEP 27 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 230 PM CDT THU SEP 27 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. AN ISOLATED SEVERE THUNDERSTORM HAS DEVELOPED ACROSS FAR SOUTHEAST PUSHMATAHA COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS AS THE STORM MOVES SOUTH INTO EASTERN CHOCTAW COUNTY THROUGH 400 PM. NO ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE WILL BRING DRY AND WARM WEATHER TO THE AREA FRIDAY AND SATURDAY. A COLD FRONT WILL TRY TO MOVE INTO THE AREA SUNDAY BRINGING A CHANCE OF THUNDERSTORMS. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY WITH AS ANOTHER FRONT TRIES TO MOVE INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Sep 27, 2:16 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU SEP 27 2007
OKZ049-053-271945-
CHOCTAW OK-PUSHMATAHA OK-
216 PM CDT THU SEP 27 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 216 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF SOBOL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SWINK...SOBOL AND CORINNE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3399 9523 3425 9535 3432 9516 3424 9510
3422 9512 3416 9513 3415 9514 3402 9515
TIME...MOT...LOC 1916Z 335DEG 9KT 3420 9521The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:16 PM CDT | Special Weather Statement | TSA | Pushmataha | 29 min |
| Sep 27, 2:25 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.